Ohio, 2005Damaging Wind in Ohio, May 28, 2005
May 28, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 28, 1:49 PM EST, 41 minutes earlier.
Area forecast discussion, May 28, 1:49 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT SAT MAY 28 2005
.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP WITH SHORT WAVE TROUGH
OVER WESTERN OHIO. SCATTERED SHOWERS AND THUNDERSTORMS ARE POPPING
FURTHER EAST ACROSS FORECAST AREA. CONDITIONS WILL TEMPORARILY LOWER TO
MVFR IN CONVECTION THIS AFTERNOON. AFTER SURFACE HEATING IS
DONE...STORMS WILL DIMINISH. EXPECT VFR CONDITIONS EARLY TONIGHT...THEN
AREAS OF MVFR CONDITIONS IN FOG LATE TONIGHT.
SCATTERED CUMULUS AROUND 3000 FEET SHOULD REDEVELOP BY MID MORNING
SUNDAY.
&&
.SHORT TERM (THRU MON NIGHT)...
CONVECTION ACROSS FORECAST AREA SHOULD DIMINISH SHORTLY AFTER
SUNSET...BUT WILL KEEP SMALL CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
OVERNIGHT. ON SUNDAY...WENT WITH CHANCE POPS NORTH AND SLIGHT CHANCE
SOUTH AS UPPER LOW CONTINUES TO SLIDE EAST ACROSS THE GREAT LAKES.
&&
.LONG TERM (TUE THRU SAT)...
SHRA AND TSRA CHCS WL CONT THRU THE 1ST HALF OF THE WEEK AS BROAD AREA
OF LOW PRES EXTENDS FM THE GREAT LAKES TO OFF THE NE COAST. 2ND HALF OF
THE LONG TERM CURRENTLY EXPECTED TO BE DEFINED BY RIDGING/WARM ADVCTN
AS LOW PRES DIGS OVR THE NWRN QUAD OF THE CONUS. IF SO, TEMPS WL
RECOVER TO ABOVE NORMAL LEVELS FOR THE CLOSE OF THE WORK WEEK.
STAYED CLOSE TO HPC POPS TUE, BUT RAISED THEM A BIT TO MATCH NEIGHBORS.
NEXT WEATHER MAKER IS THU, WHEN SFC LO PASSES THRU KY. KEPT POPS HIER
IN S, BUT LOWERED POPS IN N 10% BLO HPC GUIDANCE FOR THE PURPOSES OF
DOVETAILING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 28, 3:24 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 AM EDT SAT MAY 28 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-290823-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
424 AM EDT SAT MAY 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. THERE IS
A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE
THIS AFTERNOON AND EARLY THIS EVENING, OVER AREAS TO THE SOUTH OF
INTERSTATE 70. THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND
GUSTS AND HAIL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
15
Thunderstorm Wind, Tuscarawas
- When
- May 28, 2:30 PM EST to 2:35 PM EST
- Where
- Tuscarawas County, Newcomerstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.267, -81.600
Between 330 and 335 PM EDT, a downburst, with wind gust estimated at 60 mph (52 kt) struck a farm on Township Rd 121. It snapped off 7 trees, about half way up, and significantly damaged 9 others. Damage area was 500 ft wide and 1000 ft long. Vinyl siding on the house was damaged from wind and flying debris (small stones).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, May 28, 20051 death · 1 event
- Damaging Wind in Louisiana, May 28, 2005$200,000 · 60 kt wind · 1 event
- Hail in Nebraska, May 28, 2005$130,000 · 2 in hail · 3 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2005$85,000 · 52 kt wind · 3 events
- Damaging Wind in Louisiana, May 28, 2005$25,000 · 70 kt wind · 1 event
- Tornadoes and Hail in Texas, May 28, 2005$17,000 · F0 · 4 events
- Tornado and Hail in Kansas, May 28, 2005F0 · 12 events
- Damaging Wind in Pennsylvania, May 28, 20051 injured · 60 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Erie, May 28, 20057 events
- Hail and Damaging Winds in Texas, May 28, 2005$5,000 · 1.75 in hail · 6 events
- Flash Flooding in Texas, May 28, 20055 events
- Hail in Ohio, May 28, 20050.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446349.